It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-09-2006, 07:56 AM   #1
Member
(female)
 
Join Date: Oct 2005
Posts: 73
Lola51 HB User
Did I make a mistake??

Hi Friends!

I was diagnosed in Sept. 05 as "Subclinical HyperT w/goiter" that meant that my TSH was low (< .01) but everything else was in range w/no antibodies. I was going along just fine - mild palpitations; mild anxiety; sleep problems, but thought it might be perimenopause - until Feb. 06 when my heart really started racing and my anxiety went off the charts. TSH still <.01, but TT3 191 (60 - 181) concerned dr. FT4 was 1.3 (.8 - 1.8) Started on 10 mg of Methimazole and 10 mg of Propranolol and within weeks felt Fabulous!! I was feeling so good that I cut back on the beta blocker to 5 mg.
But then I started to feel not so great: sleeplessness; weight gain; major depression. My bloodwork in April was: TSH .03; FT4- .9; TT3 127. Endo said to stay on meds as is: I felt that I was going hypo and cut the methimazole back to 5 mg. Again, I felt great for several weeks. But now, I've got the restlessness; sleeplessness; fatigue; weight gain; and incredible heartburn/bloating all day long. Did I make a mistake cutting back on the ATD? Am I going hyper again? I'm due for bloodwork next week, but I'm afraid that the endo is going to yell at me for cutting back.
Any ideas? Does anybody else have the heartburn/bloating problem?? I didn't lose weight w/hyper and now I'm gaining which doesn't help those digestive problems!!
I'm tired of getting teased w/periods of feeling good only to sink back. I appreciate any thoughts.
Lola

Last edited by Administrator; 06-26-2011 at 03:27 AM.

 
Sponsors Lightbulb
   
Old 05-09-2006, 01:00 PM   #2
Veteran
(female)
 
Join Date: Nov 2005
Location: Texas, USA
Posts: 458
hyperkim HB User
Re: Did I make a mistake??

I don't think you made a mistake.

I think the cut back is why you returned to feeling good for a few weeks. My thought is you may need to cut back again. Its hard to say what to do without labs. Do you think the dr will let you get labs done this week? Then still the the dr next week?

I would follow your instincts though. Especially if you were loosing weight while hyper and gaining while hypo. Over time you get to where you recognize a pattern of "your" hypo or hyper symptoms. The dr won't be able to "feel" what you're feeling.

And I wouldn't worry about what the dr says about the ATD reduction. Just tell him you got scared and wanted to give it a try. And, VOILA! You felt better so you stayed at that dose. Share your fear of going from one extreme to the other. It can't hurt.

And there are always other drs out there.

Keep us posted
Hyperkim
__________________
Hyperthyroidism 11/05
Confirmed Graves Dx 1/06
Adrenal fatigue Dx 8/06
Fibromyalgia Dx 1/08
Chronic Fatigue Syndrome Dx 1/08

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Don't make the same mistake I made !! petlover1003 Smoking Cessation 2 07-24-2008 11:04 AM
did I make a huge mistake? I left him, now he hates me. hurting82 Relationship Health 23 03-16-2008 12:51 PM
Update on office romance - hope I didnt make a "sex" mistake farceur66 Relationship Health 21 07-31-2007 09:34 AM
This doesn't make sense... higher than normal fasting blood glucose Kabigon Diabetes 7 06-08-2007 08:48 PM
am I about to make a mistake???!!! mochi* Relationship Health 12 02-02-2007 04:55 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Armour
Cytomel
Levothroid
Levoxyl
Potassium
  Synthroid
Tapazole
Unithroid
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



sammy64 (666), midwest1 (618), FinnMaid (302), Reece (220), lisa789 (196), Tree Frog (80), mkgbrook (72), cd37 (56), Bran'sNana (44), ladybud (41)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (856), janewhite1 (823), Titchou (771), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (655), BlueSkies14 (610)



All times are GMT -7. The time now is 11:48 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!